Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2020, 4:08 PM CDT for DeKalb County, Putnam County, White County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 4:08 PM CDT (21:08 UTC)
- Expired
- Aug 10, 2020, 4:27 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495
WUUS54 KOHX 102108
SVROHX
TNC041-141-185-102145-
/O.NEW.KOHX.SV.W.0147.200810T2108Z-200810T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
408 PM CDT Mon Aug 10 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern De Kalb County in Middle Tennessee...
White County in Middle Tennessee...
Southwestern Putnam County in Middle Tennessee...
* Until 445 PM CDT.
* At 408 PM CDT, a severe thunderstorm was located over Baxter, or 9
miles west of Cookeville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cookeville, Sparta, Baxter, Doyle, Hamptons Crossroads, Bakers
Crossroads and Burgess Falls State Park.
This includes Interstate 40 between mile markers 270 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3621 8563 3622 8561 3599 8525 3599 8526
3582 8546 3581 8549 3611 8581 3622 8567
3622 8564
TIME...MOT...LOC 2108Z 313DEG 28KT 3613 8567
HAIL...<.75IN
WIND...60MPH
$$
Rose1 follow-up statement
144
WWUS54 KOHX 102127
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
427 PM CDT Mon Aug 10 2020
TNC041-141-185-102137-
/O.CAN.KOHX.SV.W.0147.000000T0000Z-200810T2145Z/
De Kalb TN-White TN-Putnam TN-
427 PM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB...WHITE
AND SOUTHWESTERN PUTNAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3621 8563 3622 8561 3599 8525 3599 8526
3582 8546 3581 8549 3611 8581 3622 8567
3622 8564
TIME...MOT...LOC 2124Z 313DEG 28KT 3602 8553
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:28 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 10, 2:28 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 228 PM CDT Mon Aug 10 2020 .DISCUSSION... A wet weather pattern is expected for this week. Showers and thunderstorms are showing up on the radar mainly east of 65. This should fill in and back fill through the evening hours...but still only expected scattered storms. PW values remain quite high so storms are expected to be fairly heavy in nature...along with the potential for gusty winds. There could also be some patchy fog for the plateau tomorrow morning. With weak upper level flow for the next few days don/t expect much change to the current pattern. Due to this will go a few degrees above guidance for afternoon high temperatures. So far today highs have been a couple of degrees above what was expected. Models show a weak front Wednesday/Thursday and at this time will go with the highest pops...still only low end likely. Will also go closer to guidance temperatures for Wednesday through the weekend...which is slightly cooler than normal for this time of year. Don/t really see anything significant in the extended forecast. CPC is showing around normal for temps and above normal for precipitation in the 6-10 day timeframe. WPC guidance seems to have backed off for rainfall totals. Storm total QPF for tonight through Sunday night looks more in the range of less than inch to 1.5" over the plateau. && .AVIATION... 18Z TAF DISCUSSION. VCTS expected this afternoon mainly at BNA, MQY, and CSV. Could experience periods of lower cig and vis if a t'storm moves directly over a terminal. Expect clearing by 02Z to 03Z for all terminals. Another round of VCTS expected after 07Z beginning with CKV before moving southeastward to the remaining terminals by 10Z. There is some inconsistency of when these t'storms will reach the area, but tried to reflect the best periods of opportunity in the AM in the TAFs. Winds will remain from the south to southwest in the 5 to 10 knot range with the exception of if a t'storm were to move directly over a terminal in which case gusts could be higher. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 94 71 90 72 / 30 50 30 60 40 Clarksville 73 90 70 88 70 / 30 50 30 60 30 Crossville 68 87 67 85 68 / 40 50 30 60 30 Columbia 72 94 70 89 70 / 40 50 40 60 40 Lawrenceburg 71 93 69 89 69 / 40 50 30 60 30 Waverly 73 92 70 89 70 / 30 50 30 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........MacDonald
Hazardous weather outlook, Aug 10, 5:01 AM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Mon Aug 10 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-111000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong thunderstorms, with gusty winds and potential for brief heavy rainfall, will be possible from mid morning through afternoon hours today, especially for locations across northern Highland Rim and Upper Cumberland Regions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Aug 10, 2:35 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
235 PM CDT Mon Aug 10 2020
TNZ009-010-031-102000-
Clay TN-Jackson TN-Macon TN-
235 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHWESTERN CLAY AND EASTERN MACON COUNTIES UNTIL 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 11 miles northeast of Lafayette, moving
southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Red Boiling Springs and Bugtussle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8570 3651 8558 3638 8583 3641 8583
3642 8588 3663 8599
TIME...MOT...LOC 1935Z 327DEG 14KT 3663 8587
RoseSpecial weather statement, Aug 10, 3:40 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Mon Aug 10 2020
TNZ030>032-102115-
Putnam TN-Jackson TN-Smith TN-
340 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...SOUTHWESTERN
JACKSON AND WEST CENTRAL PUTNAM COUNTIES UNTIL 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carthage, Gordonsville, South Carthage, Pleasant Shade and Granville.
This includes Interstate 40 between mile markers 261 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3623 8557 3610 8579 3613 8581 3612 8583
3613 8584 3612 8585 3610 8586 3635 8604
3642 8592 3641 8583 3643 8582
TIME...MOT...LOC 2040Z 321DEG 18KT 3635 8590
RoseLocal storm report, Aug 10, 3:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 5 NNE CARTHAGE 36.33N 85.90W
08/10/2020 SMITH TN 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN IN THE AREA OF
DEFEATED CREEK
&&
EVENT NUMBER OHX2000481
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:17 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 118 min |
| Aug 10, 2:35 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
| Aug 10, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 34 min |
| Aug 10, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 36 min |
| Aug 10, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 25 min |
| Aug 10, 3:40 PM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Aug 10, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 25 min |
| Aug 10, 4:18 PM CDT | Special Weather Statement | OHX | Fentress | 12 min |
| Aug 10, 4:27 PM CDT | Special Weather Statement | OHX | White | 33 min |
| Aug 10, 5:07 PM CDT | Special Weather Statement | OHX | Van Buren | 23 min |
| Aug 10, 5:27 PM CDT | Areal Flood Advisory | OHX | Rutherford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.